Alert archive / Minnesota / River Flood Watches in 2013
River Flood Watch 8, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood watch at Jun 24, 2013, 12:44 PM CDT for Le Sueur County, Scott County, Sibley County, Minnesota. It took effect at Jun 27, 2013, 4:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 24, 2013, 12:44 PM CDT (17:44 UTC)
- In effect from
- Jun 27, 2013, 4:00 PM CDT
- Expired
- Jun 26, 2013, 1:40 PM CDT
- In force
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Le Sueur County, MN, Scott County, MN, Sibley County, MN
The radar
The Minneapolis radar (KMPX), 41 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Minnesota River at Henderson (HENM5).
- Action stage
- 727 ft
- Minor stage
- 732 ft
- Moderate stage
- 736 ft
- Major stage
- 739.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
319 WGUS63 KMPX 241744 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1244 PM CDT MON JUN 24 2013 ...THE FLOOD WATCH HAS BEEN UPGRADED TO A RIVER FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... SOUTH FORK CROW RIVER AT DELANO AFFECTING WRIGHT COUNTY CROW RIVER AT ROCKFORD AFFECTING HENNEPIN AND WRIGHT COUNTIES ...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT MONTEVIDEO AFFECTING CHIPPEWA...LAC QUI PARLE AND YELLOW MEDICINE COUNTIES MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY COUNTIES MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES MINNESOTA RIVER AT SAVAGE AFFECTING DAKOTA...HENNEPIN AND SCOTT COUNTIES .THIS RIVER FORECAST IS BASED ON THE RAINFALL THAT HAS OCCURRED OVER THE PAST FEW DAYS. ON AVERAGE WIDESPREAD 2 TO 4 INCHES WITH LOCALIZED AMOUNTS OF 6+ INCHES HAS FALLEN ACROSS THE MINNESOTA RIVER VALLEY. ANOTHER ROUND OF STORMS WILL FORM THIS AFTERNOON AND INTO TONIGHT. RAINFALL AMOUNTS THROUGH 7 AM TUESDAY WILL AVERAGE BETWEEN 0.75 AND 1.25 INCHES. IN ADDITION...WE ARE EXPECTING ANOTHER ROUND OF STORMS DURING THE DAY ON TUESDAY AND INTO TUESDAY NIGHT. THE FORECAST RAINFALL WITH THE ACTIVITY EXPECTED TUESDAY AFTERNOON AND TUESDAY NIGHT HAS NOT BEEN INCLUDED IN THE FORECASTS. SO THE ADDITIONAL RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED. GIVEN THE UNCERTAINTY IN THE RAINFALL FORECAST FOR TODAY AND TUESDAY...THERE IS STILL SOME UNCERTAINTY TO THE RIVER FORECASTS AND WHETHER OR NOT LOCATIONS WILL REACH FLOOD STAGE. AS CONFIDENCE INCREASES ON THE FORECASTS AND THE POTENTIAL FOR FLOODING...FUTURE WARNINGS MAY BE ISSUED. MNC023-073-173-261744- /O.NEW.KMPX.FL.A.0007.130627T2200Z-000000T0000Z/ /MVOM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1244 PM CDT MON JUN 24 2013 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER AT MONTEVIDEO * FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 11:00 AM MONDAY THE STAGE WAS 11.5 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD SAGE STAGE IS 14.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY AFTERNOON. $$ MNC079-139-143-261744- /O.NEW.KMPX.FL.A.0008.130627T0000Z-000000T0000Z/ /HENM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1244 PM CDT MON JUN 24 2013 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER AT HENDERSON * FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE. * AT 11:30 AM MONDAY THE STAGE WAS 728.6 FEET. * MINOR FLOODING IS POSSIBLE. * BANKFULL STAGE IS 729.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY WEDNESDAY EVENING. $$ MNC019-139-261744- /O.NEW.KMPX.FL.A.0009.130627T1400Z-000000T0000Z/ /JDNM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1244 PM CDT MON JUN 24 2013 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER NEAR JORDAN * FROM THURSDAY MORNING UNTIL FURTHER NOTICE. * MINOR FLOODING IS POSSIBLE. * BANKFULL STAGE IS 20.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY LATE THURSDAY MORNING. $$ MNC037-053-139-261744- /O.NEW.KMPX.FL.A.0010.130627T2229Z-000000T0000Z/ /SAVM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1244 PM CDT MON JUN 24 2013 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER AT SAVAGE * FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 11:00 AM MONDAY THE STAGE WAS 698.3 FEET. * MINOR FLOODING IS POSSIBLE. * BANKFULL STAGE IS 698.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY AFTERNOON. $$ MNC171-241814- /O.CAN.KMPX.FL.A.0005.000000T0000Z-130630T0300Z/ /DELM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1244 PM CDT MON JUN 24 2013 * AT 8:30 AM MONDAY THE STAGE WAS 14.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.5 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 17.3 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING. $$ MNC053-171-241814- /O.CAN.KMPX.FL.A.0006.130627T0400Z-130630T1600Z/ /RKFM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1244 PM CDT MON JUN 24 2013 * AT 11:45 AM MONDAY THE STAGE WAS 7.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY BEFORE MIDNIGHT AND CONTINUE TO RISE TO NEAR 11.6 FEET BY SATURDAY EVENING. $$
3 follow-up statements
838 WGUS63 KMPX 251703 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1203 PM CDT TUE JUN 25 2013 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT MONTEVIDEO AFFECTING CHIPPEWA...LAC QUI PARLE AND YELLOW MEDICINE COUNTIES MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY COUNTIES MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES MINNESOTA RIVER AT SAVAGE AFFECTING DAKOTA...HENNEPIN AND SCOTT COUNTIES .THIS RIVER FORECAST IS BASED ON OBSERVED PRECIPITATION OF 2 TO 4 INCHES OVER THE LAST 4 OR 5 DAYS WITH ISOLATED 6 INCH AMOUNTS IN THE MINNESOTA RIVER VALLEY AND FORECAST PRECIPITATION OF ABOUT A HALF INCH THROUGH 7 PM WEDNESDAY. ANY ADDITIONAL RAINFALL MAY CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. MNC023-073-173-271703- /O.CON.KMPX.FL.A.0007.130628T0000Z-000000T0000Z/ /MVOM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1203 PM CDT TUE JUN 25 2013 THE FLOOD WATCH CONTINUES FOR THE MINNESOTA RIVER AT MONTEVIDEO * FROM THURSDAY EVENING UNTIL FURTHER NOTICE. * AT 11:00 AM TUESDAY THE STAGE WAS 11.7 FEET. * MINOR FLOODING IS POSSIBLE. * BANKFULL STAGE IS 14.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY EVENING. THE RIVER IS FORECAST TO CREST AT 14 FEET ON FRIDAY. $$ MNC079-139-143-271703- /O.CON.KMPX.FL.A.0008.130627T1600Z-000000T0000Z/ /HENM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1203 PM CDT TUE JUN 25 2013 THE FLOOD WATCH CONTINUES FOR THE MINNESOTA RIVER AT HENDERSON * FROM THURSDAY MORNING UNTIL FURTHER NOTICE. * AT 11:30 AM TUESDAY THE STAGE WAS 729.7 FEET. * MINOR FLOODING IS POSSIBLE. * BANKFULL STAGE IS 729.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY LATE THURSDAY MORNING. THE RIVER IS FORECAST TO CREST AT 733.3 FET ON SATURDAY. $$ MNC019-139-271703- /O.CON.KMPX.FL.A.0009.130628T1500Z-000000T0000Z/ /JDNM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1203 PM CDT TUE JUN 25 2013 THE FLOOD WATCH CONTINUES FOR THE MINNESOTA RIVER NEAR JORDAN * FROM FRIDAY MORNING UNTIL FURTHER NOTICE. * AT 11:15 AM TUESDAY THE STAGE WAS 21.7 FEET. * MINOR FLOODING IS POSSIBLE. * BANKFULL STAGE IS 20.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY LATE FRIDAY MORNING. THE RIVER IS FORECAST TO CREST AT 26 FEET ON SATURDAY NIGHT. $$ MNC037-053-139-271703- /O.CON.KMPX.FL.A.0010.130628T1200Z-000000T0000Z/ /SAVM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1203 PM CDT TUE JUN 25 2013 THE FLOOD WATCH CONTINUES FOR THE MINNESOTA RIVER AT SAVAGE * FROM FRIDAY MORNING UNTIL FURTHER NOTICE. * AT 11:00 AM TUESDAY THE STAGE WAS 699.2 FEET. * MINOR FLOODING IS POSSIBLE. * BANKFULL STAGE IS 698.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY MORNING. THE RIVER IS FORECAST TO CONTINUE RISING TO AROUND 704.2 BY TUESDAY JULY 2. $$
814 WGUS63 KMPX 261600 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1100 AM CDT WED JUN 26 2013 ...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT MONTEVIDEO AFFECTING CHIPPEWA...LAC QUI PARLE AND YELLOW MEDICINE COUNTIES ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY COUNTIES MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES MINNESOTA RIVER AT SAVAGE AFFECTING DAKOTA...HENNEPIN AND SCOTT COUNTIES .THESE RIVER FORECASTS ARE BASED ON OBSERVED PRECIPITATION OF 3 TO 6 INCHES OVER THE LAST WEEK AND A FORECAST OF LITTLE TO NO PRECIPITATION THROUGH THURSDAY AFTERNOON. ANY ADDITIONAL PRECIPITATION MAY CAUSE RIVER LEVELS TO RISE HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. MNC023-073-173-261630- /O.CAN.KMPX.FL.A.0007.000000T0000Z-000000T0000Z/ /MVOM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1100 AM CDT WED JUN 26 2013 THE FLOOD WATCH IS CANCELLED FOR THE MINNESOTA RIVER AT MONTEVIDEO * AT 10:00 AM WEDNESDAY THE STAGE WAS 11.9 FEET. * BANKFULL STAGE IS 14.0 FEET. * THE RIVER IS NO LONGER FORECAST TO REACH FLOOD STAGE. $$ MNC079-139-143-281600- /O.CON.KMPX.FL.A.0008.130627T2100Z-000000T0000Z/ /HENM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1100 AM CDT WED JUN 26 2013 THE FLOOD WATCH CONTINUES FOR THE MINNESOTA RIVER AT HENDERSON * FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 10:30 AM WEDNESDAY THE STAGE WAS 731.2 FEET. * MINOR FLOODING IS POSSIBLE. * BANKFULL STAGE IS 729.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY TOMORROW AFTERNOON. THE RIVER IS FORECAST RISE TO 733 FT BY SATURDAY MORNING. $$ MNC019-139-281600- /O.CON.KMPX.FL.A.0009.130628T1559Z-000000T0000Z/ /JDNM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1100 AM CDT WED JUN 26 2013 THE FLOOD WATCH CONTINUES FOR THE MINNESOTA RIVER NEAR JORDAN * FROM FRIDAY MORNING UNTIL FURTHER NOTICE. * AT 10:15 AM WEDNESDAY THE STAGE WAS 23.0 FEET. * MINOR FLOODING IS POSSIBLE. * BANKFULL STAGE IS 20.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY LATE FRIDAY MORNING. THE RIVER IS FORECAST RISE TO 25.6 BY SATURDAY NIGHT. $$ MNC037-053-139-281600- /O.CON.KMPX.FL.A.0010.130629T0000Z-000000T0000Z/ /SAVM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1100 AM CDT WED JUN 26 2013 THE FLOOD WATCH CONTINUES FOR THE MINNESOTA RIVER AT SAVAGE * FROM FRIDAY EVENING UNTIL FURTHER NOTICE. * AT 10:00 AM WEDNESDAY THE STAGE WAS 699.9 FEET. * MINOR FLOODING IS POSSIBLE. * BANKFULL STAGE IS 698.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY EVENING. THE RIVER IS FORECAST RISE TO 703.9 FEET BY MONDAY. $$
539 WGUS63 KMPX 261840 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 140 PM CDT WED JUN 26 2013 ...THE FLOOD WATCH IS HAS BEEN UPGRADED TO A WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY COUNTIES ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES MINNESOTA RIVER AT SAVAGE AFFECTING DAKOTA...HENNEPIN AND SCOTT COUNTIES . .THESE RIVER FORECASTS ARE BASED ON OBSERVED PRECIPITATION OF 3 TO 6 INCHES OVER THE LAST WEEK AND FORECAST OF LITTLE TO NO PRECIPITATION THROUGH THURSDAY AFTERNOON. ANY ADDITIONAL PRECIPITATION MAY CAUSE RIVER LEVELS TO RISE HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. MNC079-139-143-261910- /O.CAN.KMPX.FL.A.0008.130627T2100Z-000000T0000Z/ /HENM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 140 PM CDT WED JUN 26 2013 * AT 12:30 PM WEDNESDAY THE STAGE WAS 730.8 FEET. * BANKFULL STAGE IS 729.0 FEET. * THE FLOOD WATCH HAS BEEN UPGRADED TO A WARNING. $$ MNC019-139-281840- /O.CON.KMPX.FL.A.0009.130628T1559Z-000000T0000Z/ /JDNM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 140 PM CDT WED JUN 26 2013 THE FLOOD WATCH CONTINUES FOR THE MINNESOTA RIVER NEAR JORDAN * FROM FRIDAY MORNING UNTIL FURTHER NOTICE. * AT 1:15 PM WEDNESDAY THE STAGE WAS 23.2 FEET. * MINOR FLOODING IS POSSIBLE. * BANKFULL STAGE IS 20.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY LATE FRIDAY MORNING. THE RIVER IS FORECAST TO RISE TO 25.6 FEET BY SATURDAY NIGHT. $$ MNC037-053-139-281840- /O.CON.KMPX.FL.A.0010.130629T0000Z-000000T0000Z/ /SAVM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 140 PM CDT WED JUN 26 2013 THE FLOOD WATCH CONTINUES FOR THE MINNESOTA RIVER AT SAVAGE * FROM FRIDAY EVENING UNTIL FURTHER NOTICE. * AT 1:00 PM WEDNESDAY THE STAGE WAS 700.0 FEET. * MINOR FLOODING IS POSSIBLE. * BANKFULL STAGE IS 698.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY EVENING. THE RIVER IS FORECAST TO RISE TO 703.9 FEET BY MONDAY. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at Jun 24, 7:39 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 24, 7:39 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 739 AM CDT MON JUN 24 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 735 AM CDT MON JUN 24 2013 CDFNT EXTENDING FROM LOW PRES CENTER OVER S-CENTRAL MANITOBA WILL DRIFT SE THRU CENTRAL-SRN MN AND WRN WI THIS MRNG...HOLDING EARLY MORNING CONVECTION OVER IA S OF THE CWFA AND MAKING FOR A BREAK IN THE PRECIPITATION EARLY ON. HIGH PRES WILL SLIDE IN BEHIND THE FRONT FOR THE FIRST PART OF THE DAY...BUT THE CDFNT WILL SETTLE S OF THE AREA TDA AND SHIFT ITS AFFILIATION TO ANOTHER LOW PRES CENTER DEVELOPING OVER ERN MT. THE FNT WILL TRANSITION TO A WMFNT AND SLOWLY LIFT BACK N THIS EVE THRU THE OVERNIGHT HRS WHILE H85 MOISTURE TRANSPORT SIGNIFICANTLY INCREASES. WHILE THERE IS NO DOUBT IN THE ADDITIONAL AMOUNT OF MOISTURE ADVECTED INTO THE REGION...THE DIRECTION OF ITS TRAVEL IS QUESTIONABLE AND THIS WILL AFFECT EXACTLY WHERE GREATEST PRECIP CHCS AND HIGHEST QPFS WILL OCCUR. THIS WILL ALSO AFFECT STRENGTH OF STORMS BUT...GENERALLY SPEAKING...THE RESUMPTION OF DEEP SW FLOW BETWEEN A SHARP TROF AXIS OVER THE CENTRAL-NRN PLAINS AND A RIDGE OVER THE GREAT LAKES AND OHIO VALLEY WILL ENHANCE LOW- AND MID-LVL JETTING ALONG WITH INCRG INSTABILITY. DEWPOINTS WILL REMAIN IN THE MID TO UPR 60S WHICH WILL CONTRIBUTE TO SBCAPES IN THE 2000-3000 J/KG RANGE WITH DIMINISHING CAPPING. AM CURRENTLY KEEPING TABS ON CONVECTIVE CLUSTERS OVER SD/NE SHIFTING NE AND THERE IS QUITE GOOD SHORT-TERM MODEL AGREEMENT ON THE TIMING AND PLACEMENT OF THESE CLUSTERS INTO SRN MN ARND 17Z...ARND THE TWIN CITIES ARND 19Z AND INTO WRN WI BY 12Z. NOT AS CONFIDENT ON THE STRENGTH OF STORMS SINCE THERE ARE NO WARNINGS ON THE ACVITITY ATTM. HOWEVER...LOTS OF DAYLIGHT AHEAD OF THESE STORMS WILL AID INSTABILITY WHILE THE STORMS WILL HAVE A PATH FORMED BY THE CONVERGENCE OF THE CDFNT TO THE N AND THE NWD- MOVING WMFNT. WILL ADJUST GRIDS TO MATCH CURRENT THINKING. AS FOR LATER ON TNGT...PREVAILING SPC THINKING IS THAT MCS- TYPE ACTIVITY THAT DEVELOPS OVER THE DAKOTAS MAY DIVE ESE INTO SRN PORTIONS OF MN LATE TNGT...AND COMBINED WITH CELL MERGERS AND TRAINING...THE POSSIBILITY OF BOTH SEVERE WEATHER AND HEAVY RAIN/FLOODING RESUMES TNGT. PRIMARY SEVERE MODE WOULD BE DAMAGING WINDS WITH SECONDARY MODE OF LARGE HAIL AND LASTLY ISOLD TORNADOES /OWING TO THE 2 PERCENT TORNADO CHC SPC PAINTED IN FOR FAR SWRN MN IN THE SWODY1/. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 347 AM CDT MON JUN 24 2013 CONVECTION SHOULD BE ONGOING IN OR VERY NEAR THE FORECAST AREA TUESDAY MORNING. GIVEN THE ORIENTATION OF THE LLJ AND MOISTURE TRANSPORT VECTORS AT 12Z TUESDAY...INCLUDED HIGHER POPS IN EASTERN MN AND WESTERN WI. ADMITTEDLY...IT'S DIFFICULT TO DETERMINE PRECISELY WHERE THE WARM FRONT WILL BE TUESDAY MORNING...BUT BEST ESTIMATE WOULD BE SOMEWHERE NEAR A LINE FROM REDWOOD FALLS...TO MANKATO...TO LA CROSSE. A GRADUALLY DEEPENING SURFACE LOW WILL APPROACH FROM THE NORTHERN PLAINS AND LIKELY GIVEN THIS FRONT A NORTHWARD BOOST BY TUESDAY AFTERNOON. BY 18-20Z...THE FRONT WILL LIKELY EXTEND FROM JUST SOUTH OF ALEXANDRIA...TO THE TWIN CITIES METRO...TO EAU CLAIRE. WE NEVER REALLY LOSE THE 925-850 MB MOISTURE TRANSPORT AND CONVERGENCE DURING THE DAY ON TUESDAY...BUT THE FOCUS IS DEFINITELY CENTERED MORE OVER WI. SO...STRUGGLED WITH WHETHER OR NOT TO HOLD ON TO POPS AFTER THE TUESDAY MORNING CONVECTION...BEFORE BRINGING THE CHANCE BACK DURING THE LATE AFTERNOON AND EVENING. MY GUT TELLS ME THERE WILL BE A SIZABLE BREAK IN THE ACTION FOR MANY LOCATIONS WITH THE WARM ADVECTION KEEPING ELEVATED CONVECTION NORTH OF THE ADVANCING WARM FRONT ON THE NORTHERN AND EASTERN FRINGES OF THE FORECAST AREA...PERHAPS EVEN LARGELY OUT OF THE FORECAST AREA. MOST OF THE GUIDANCE INDICATES A MORE SUBTLE SHORTWAVE IN THE VICINITY TUESDAY MORNING OUT AHEAD OF THE MUCH MORE FORMIDABLE WAVE. THIS MAIN WAVE ACTUALLY STRETCHES FROM WA TO AZ THIS MORNING...BUT THE MORE SUBTLE SHORTWAVE/S/ OUT AHEAD OF IT IS MY JUSTIFICATION FOR KEEP SOME POPS IN THE FORECAST LATE TUESDAY MORNING AND AFTERNOON. THE MAIN WAVE ARRIVES LATER ON IN THE DAY ON TUESDAY. WARM TEMPS ALOFT SHOULD KEEP A LOT OF IOWA CAPPED...BUT WE SHOULD BE IN A DECENT SPOT TO GET WIDESPREAD CONVECTION GIVEN THE STRENGTH OF THE FORCING AND LARGE POOL OF INSTABILITY OVER THE UPPER MISSISSIPPI RIVER VALLEY. THE NAM IS MORE FAVORABLE FOR SEVERE WEATHER BECAUSE OF THE SHEAR PROFILE. THE 24.00/06Z NAM HAS STRONG 500MB WINDS IN THE 30-40KT RANGE AND GOOD 850-500 MB CROSSOVER WITH NICE A NICE VEERING PROFILE ABOVE 850 MB. THE SHEAR IS A LIMITING FACTOR OFF MUCH OF THE GUIDANCE THOUGH. FOR EXAMPLE...THE GFS/ECMWF ARE WEAKER WITH THE MIDLEVEL JET /MAYBE 20-25 KTS/ AND ALSO HAVE THE STRONGER WINDS NEAR THE 700 MB 14 C ISOTHERM. TIME WILL TELL THOUGH...BECAUSE THE AXIS OF BEST WIND HAS SHIFTED AROUND OVER THE LAST FEW RUNS. OTHERWISE...AFTER THE SEVERE THREAT ON TUESDAY THE UPPER LOW SWINGS THROUGH ON WEDNESDAY AND SHOULD SHIFT THE BEST CHANCES FOR SEVERE WEATHER A COUPLE STATES TO OUR SOUTHEAST. WE STILL DO CARRY A CHANCE FOR THUNDER UNDERNEATH THE LOW ON WEDNESDAY. THURSDAY...FRIDAY AND NEXT WEEKEND LOOK VERY PLEASANT WITH A DRIER AND MILD NORTHWEST FLOW. TEMPERATURES AND HUMIDITY WILL REMAIN IN A NICE COMFORTABLE RANGE...HOWEVER...WE COULD HAVE A COUPLE BREEZY AFTERNOONS WITH THAT LOW HANGING OUT OVER THE GREAT LAKES AND STEEP LAPSE RATES OVER MN/WI. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 735 AM CDT MON JUN 24 2013 CDFNT HAS SLID ACRS NRN MN INTO NR WI WHILE A WMFNT OVER SRN NE AND SRN IA SHIFTS N. THESE TWO WEAK BOUNDARIES WILL EVENTUALLY LINE UP...ATTENDENT TO A LOW PRES CENTER DEVELOPING OVER MT. PATCHY FOG THIS MRNG...ESP OVER THE WI SITES...CURRENTLY DISSIPATING SO ALL SITES WILL BE VRF BY 14Z. OF CONCERN IS A TSTM COMPLEX OVER NE/SD TRAVERSING NE. SHORT-TERM MODELS HRR...HOPWRF AND NSSL WRF ALL TIME THE COMPLEX INTO SRN MN ARND 17Z...THE TWIN CITIES METRO ARND 19Z...AND WRN WI BY 12Z. AM THINKING THE ONLY SITE ABLE TO AVOID THIS COMPLEX MAY BE KAXN...BUT ALL OTHER SITES VERY MUCH LOOK TO BE IMPACTED BETWEEN 18Z-00Z THIS AFTERNOON. HAVE ADDRESSED THIS VIA TEMPO GROUPS. HAVE HELD VSBY TO 3SM BUT THIS MAY EASILY BE LOWER. ALSO...TIMING COULD BE SLIGHTLY ADJUSTED AN HOUR EITHER WAY. ONCE THIS LINE MOVES THROUGH...CONDITIONS SLOWLY IMPROVE LATE THIS EVENING AND OVERNIGHT...BUT PATCHY FOG MAY WELL SET IN ONCE WINDS DROP OFF AND PARTIAL CLEARING OCCURS. AM NOT THINKING ATTM ADDITIONAL RAINFALL WILL DEVELOP OVERNIGHT. KMSP...VFR TO START BUT TIMING THE TSTM COMPLEX OVER SE SODAK AND NE NEBRASKA PUTS IT ARND MSP 19Z. HAVE UTILIZED A TEMPO GROUP TO ADDRESS BEST TIMING FOR THE TSTMS...AND CONDS MAY BE WORSE THAN ADVERTISED...ESP VSBY. -RA OR -SHRA TO PERSIST FOR A WHILE AFTER THE MAIN STORMS PUSH THRU...THEN IMPROVING CONDS OVERNIGHT. MAY SEE SOME PATCHY FOG NEAR MSP DURG THE EARLY MRNG HOURS. WINDS MAINLY SE WITH SPEEDS AOB 10 KT OUTSIDE OF TSTMS. /OUTLOOK FOR KMSP/ TUE...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS SSE 10-15 KTS. WED...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS SW SHIFT TO NW 10 KTS. THU...VFR. WINDS WNW 10-15 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JPC LONG TERM...CLF AVIATION...JPC
Hazardous weather outlook, Jun 24, 3:58 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 358 AM CDT MON JUN 24 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 358 AM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT...SPREADING FROM SOUTH TO NORTH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS EVENING THROUGH OVERNIGHT NIGHT. PRIMARY HAZARD IS DAMAGING WINDS WITH SECONDARY HAZARD OF LARGE HAIL...AND A VERY SMALL CHANCE OF ISOLATED TORNADOES. IN ADDITION...THUNDERSTORM CLUSTERS WITH LITTLE MOTION MAY BE CAPABLE OF PRODUCING HEAVY RAIN WHICH MAY LEAD TO ADDITIONAL FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ALSO A SLIGHT RISK FOR SEVERE WEATHER ON TUESDAY ACROSS ALL OF THE OUTLOOK AREA. NON SEVERE THUNDERSTORMS ARE EXPECTED WEDNESDAY BEFORE MINNESOTA AND WISCONSIN FINALLY DRY OUT FOR A FEW DAYS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:17 PM CDT | River Flood Warning | MPX | Carver | 10 days |
| Jun 24, 11:50 AM CDT | River Flood Warning | MPX | Wright | 9 days |
| Jun 24, 11:50 AM CDT | River Flood Warning | MPX | Hennepin, Wright | 10 days |
| Jun 24, 12:44 PM CDT | River Flood Watch | MPX | Dakota, Hennepin, Scott | 71 hr |
| Jun 24, 12:44 PM CDT | River Flood Watch | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 46 hr |
| Jun 24, 12:44 PM CDT | River Flood Watch | MPX | Carver, Scott | 71 hr |
Nearby
River Flood Watches in Minnesota, 2013Every river flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.